ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Diffusion in a Crowded, Rearranging Environment

Jain, Rohit and Sebastian, Kizhakeyil L (2016) Diffusion in a Crowded, Rearranging Environment. In: JOURNAL OF PHYSICAL CHEMISTRY B, 120 (16). pp. 3988-3992.

[img] PDF
The_Jou_Phy_Che-B_120-16_3988_2016.pdf - Published Version
Restricted to Registered users only

Download (949kB) | Request a copy
Official URL: http://dx.doi.org/10.1021/acs.jpcb.6b01527

Abstract

It has been found in many experiments that the mean square displacement of a Brownian particle x(T) diffusing in a rearranging environment is strictly Fickian, obeying <(x(T))(2)> proportional to T, but the probability distribution function for the displacement is not Gaussian. An explanation of this is that the diffusivity of the particle itself is changing as a function of time. Models for this diffusing diffusivity have been solved analytically in the limit of small time, but simulations were necessary for intermediate and large times. We show that one of the diffusing diffusivity models is equivalent to Brownian motion in the presence of a sink and introduce a class of models for which it is possible to find analytical solutions. Our solution gives <(x(T))(2)> proportional to T for all times and at short times the probability distribution function of the displacement is exponential which crosses over to a Gaussian in the limit of long times and large displacements.

Item Type: Journal Article
Additional Information: Copy right for this article belongs to the AMER CHEMICAL SOC, 1155 16TH ST, NW, WASHINGTON, DC 20036 USA
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Depositing User: Id for Latest eprints
Date Deposited: 11 Jun 2016 10:23
Last Modified: 11 Jun 2016 10:23
URI: http://eprints.iisc.ac.in/id/eprint/53975

Actions (login required)

View Item View Item